Log in

Tecfidera side effects

I'm on day 15. I had flushing, the itchy rash, (those have since dissipated) and gastrointestinal issues. For the last three days I've been waking up (11:30/12 on the dot; 5/6 hours after my evening dose) with a fever, chills, and last night I even vomited.

Has anyone else had these symptoms? I saw that a few people on ms world have.

I called my neurologist and one of her nurses called me back and argued with me, like I wasn't feeling this way because of the new drugs...."only inter/beta ferons give patients flu symptoms...." & "a fever isn't something ms causes..."
Well no (expletive)!!

I think I've had ms long enough to know such a thing.

Anyway....does anyone have any tips-? I'm going to take an ibuprofen or something when I go to bed tonight. I hope that it helps.



Has anybody here taken Aubagio? My neuro is thinking about a change to my meds, because I've had the infamous post-injection reaction to Copaxone too many times. Also because I haven't had an MS relapse for over 3 years, but I don't understand her logic there: if Copaxone has stopped my relapses, please don't take away my Copaxone!

Note to this comm's Mod: please can we have an 'Aubagio' tag?


Neuro tomorrow.. should be fun

Sooo tomorrow I go see my neuro. Not looking forward to it. The last month I'd been on Tecfidera.

Before that it was most, if not all of the shots (either I couldn't tolerate them or my MRIs got worse).
Then it was Tysabri - oh the financial dramas. It was good enough despite the financial issues but then the new JCV test changed me from negative to positive and with my luck, I'm not willing to risk it.

Okay, onward with Tecfidera. Starter dose = no real problem. Got the flushing now and then which was annoying and itchy but whatever, didn't last long so I could deal. I avoided tummy issues - a small miracle since my tummy is uber sensitive to start with. Move on to the full dose. OH HELL KILL ME NOW starts in. Not every dose but most days after the second dose. Double over in pain. Keep the bathroom open as I never know what it'll do kind of days. But as I told my neuro I wanted to trooper through because hey these symptoms aren't supposed to last more than a few weeks, they improve, right? And I've basically been through everything most else - at least most everything else my doc will use.

At about the month mark, nope. Not getting better and I just cannot stand the agony. In tears pain. Call the neuro's office and they say take a day off (I'd already tried their take it at bedtime with a snack to sleep through the worst - it'd wake me up). Then we'd go to one a day or something to ease into it longer and if that didn't work the starter dose for a month then 1 a day of the real dose, etc. That night though I was in such agony, my hubby took me to urgent care who said oh hell no, kicked me out to send me to the ER.

The ER did a CT, blood work, and a urine test. They doped me up and started antibiotics just to be sure. They decided that since the urine test was "questionable" for a UTI it was probably a UTI and there was "some inflammation" on the CT but nothing to be concerned with, just send me home with antibiotics. Go pick those up. Get home. Morphine wears off. Back in tears. Can't really do anything but lay in bed, doubled over crying.

Back to ER. Find out nope. Wasn't a UTI. Ignore those meds. Glad my insurance wasted a visit to the ER. They admit me eventually (late on a Monday night / Early Tues) I stay until Wed. They finally decide if I'd had a gall bladder I'd be having it removed. I had it removed in 2001 which triggered my MS diagnosis (uber infection triggered body going nuts and symptoms showing up). So the working theory became I had a rogue gall stone all these years that finally blocked my pancreas then passed since I was feeling better without further morphine and just limited fluids in the IV. Um after 12 years with no gall bladder? They were like wait it was that long? They thought somehow it had only been a year or two. But they finally agreed it does happen after that long, though it's rare - yeah, I'm always rare. Oh and my liver tests are a little off, but not that bad and I'm a little anemic.

Is all of that connected to the rogue gall stone theory? Could the med have caused any of it since I was sick the whole time on it? Well we don't know this med at all, too new, never heard of it, but your neuro tells us nope -- though anything can cause anything at anytime. Alrighty then.

Still waiting for call back from the GI to see if I now need a abdominal CT based on latest labs. But I kind of feel like if the Tecfidera aided in this or not, my guts have been through enough. I've been through enough. Being uber tired, weak, and tingly is not that bad compared to the drama with these meds. Then meds to try to control the side effects of the meds. I know though that they want me on SOMETHING. They were happy with me on Tysabri but not going back to it, even if the risk is low. I'm always the good patient and think I finally have to be the bad one. Argh!
I've just received this email.

'I will be on BBC Radio 5 Live tomorrow together with Prof Robin Franklin and other MS researchers discussing some of the pioneering projects you're helping to fund.

It would be great if you could tune in.

We'll talk about myelin repair, progressive MS and newly available treatments. You'll hear first hand how your donations and campaigning are helping change people's lives and the challenges which lie ahead.

Shelagh Fogarty show, BBC Radio 5 Live
Tuesday, 9 July

If you can't listen in, please check out the Shelagh Fogarty show on BBC iPlayer.

I hope you enjoy the show.

Best wishes,

Ed Holloway
Head of Care and Services Research '

Request to this comm's Mod: please can we have tags 'myelin' and 'progression'?

1st Day Tecfidera

I got my starter pack of Tecfidera(BG-12) yesterday. I have read up on it including some forums and blogs I came across. I am doing what most people seem to recommend. I ate this morning, took some aspirin and some benedryl. I also have a nice cold bottle of water waiting on me. I really hope this works for me because I am beyond sick of injections. Any else on this? Anyone interested in me posting about how it goes? I have all my fingers and toes crossed and have said some prayers.



Does anybody here take Colpermin for MS-related irritable bowel syndrome (IBS)? I've just started taking it.

PS to the Mod: please can we have a 'Colpermin' tag?


Has anybody here taken Tecfidera aka BG-12? Here's a blog post about it and here's the MS Trust's factsheet about it.

As always, I'm a bit put off by cries of 'wonderful' about the latest MS treatment. How well does it work? How nasty are the side effects, for real people under real conditions? Taking a tablet instead of an injection seems trivial to me, after the years I've been almost trouble-free on Copaxone. But I'm open to persuasion.

If and when Tecfidera gains approval for use in Britain, I'll ask my excellent neurologist what she thinks. She didn't give me Gilenya because, she says, people died during the clinical trial. I haven't seen the original science about that.

To this comm's Mod: please can we have a Tecfidera tag?



Hey everyone!

I'm a newbie not only to the community, but also to RRMS in general (diagnosed on the 4th of January). Started on Copaxone on the 26th of January. I'm a nurse, so I knew a bit about MS before, but not a lot....plus it's different to actually live it, isn't it?

It started with an episode of optic neuritis (and a few other things) in early December. Looking back, I'd had an episode of numbness/weakness/lack of coordination last spring.

And it's nice to know that the ongoing fatigue isn't just in my mind!

So far the Copaxone is going fairly well. I had minimal injection site reactions up until yesterday. Yesterday and the day before were injections in my arms. Both fine initially, but about 8 hours after yesterday's injection, both of the sites (day before too) plus the site on one of my arms from last week's injection, swelled up to about 2.5-3" in diameter. It looks & itches like my mosquito bites always are! (They do tend to be big...). Weird that it was delayed reaction?

I use the autoject for my arms & hips since those are harder to reach, and manually inject on my legs and abdomen.

I know the nurse who came out from Shared Solutions for my injection training said if it creates big lumps to try setting it to inject deeper, but.....this is more like a mosquito bite type thing than a lump...?

I've tried cold packs, but it only helps while it's on the site. I've also tried hydrocortisone cream (helps for a few hours), as well as fexofenadine (took it right before bed. Not my best timing...not sure if it helped).

Do any Copaxone veterans have suggestions? I think I may try manual injections next week to see if that makes a difference (or not)


Posted via LiveJournal app for iPhone.


New MS drugs seeking approval

Here in Britain, the National Institute for Health and Clinical Excellence (NICE) is doing 'technology appraisals' on four new drugs for relapsing-remitting MS or relapsing MS (whatever that means: secondary progressive?) The drugs are alemtuzumab, dimethyl fumarate, laquinimod and teriflunomide. Here's what NICE says about the technology appraisals it's doing.

I'm a scientist but this isn't my kind of science. Anybody understand these new drugs? I'll be guided by my neuro's opinion and by the MS Society. Meanwhile, I'm content with my Copaxone.




RSS Atom
Powered by LiveJournal.com
Designed by Golly Kim

Latest Month

July 2015